Forums


Medications & Prescription Treatment

eye pain with Topamax

  • By jbright

    Hello everyone, I’m new to this forum, but not to migraine unfortunately. I just switched over my migraine preventative meds to Topiramate about a week and a half ago. It’s already working much better for me then the nortriptyline (20 years). But I’m getting bad eye pain, both eyes, no vision change. Will it go away? should I stick with it?. It seems to be a very effective drug for me. TIA Jim

    Reply Created with Sketch. reply
  • By jbright

    Yup I’m aware of that thanks Nancy. I saw my Optometrist yesterday morning and she wasn’t thrilled that I was taking Topamax. Family history of glaucoma and a little in my right eye. A little worse then 4 months ago. Topomax the cause? But, I’m thrilled that Topomax seems to be working for my migraines. So we agreed to careful monitoring. She thought the eye pain was from some inflammation. No sign of any damage to my eyes and no vision disturbances. I have actually been taking the generic version toparimate so I saw my Neuro yesterday afternoon and got a new script for the name brand Topomax……Lo and behold my eye pain was much better by morning and almost gone now. The jury is still out on whether I’ll be able to continue with this drug long term. Sure hope so.

    Reply Created with Sketch. reply
  • By jns192 Moderator

    jbright,
    It is good to hear back from you.
    I commend you on following up with your doctors and am so glad to hear that your eye pain has subsided. I do hope that the name brand topomax continues to reduce your migraine attacks and that side effects are minimal to none.
    Feel free to keep us posted on how you are doing on this medication.
    Thanks for being part of our community.
    Best,
    Jillian (Migraine.com Team)

    Reply Created with Sketch. reply